MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Corneal Pannus (1447); Cusp Tear (2656)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information was requested but not received.The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2016, a 27mm trifecta valve was implanted.On (b)(6) 2019, a 27mm trifecta valve was explanted and replaced with a perceval heart valve.Upon explant, it was found that there was a torn leaflet.
 
Additional Manufacturer Narrative
Explant was reported due to a leaflet tear.Leaflets 1 and 3 were torn.There was fibrous pannus ingrowth on the inflow surface of leaflet 1.No inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any calcification or evidence of infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did not demonstrate loss of collagen at the tear site and the cause of the leaflet tear could not be conclusively determined; however, the pannus noted on the inflow surface of leaflet 1 tethering could have induced increased stress on adjacent leaflets and created an unbalanced stress relief distribution between all leaflets during coaptation, which can lead to leaflet tears and reduced durability.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA)
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key10723191
Report Number3001883144-2020-00101
Device Sequence Number3180476
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot NumberBR00004508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR